Alert archive / Colorado / High Wind Watches in 2015

High Wind Watch 1, NWS Pueblo, CO

November 9, 20154 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 9, 2015, 3:04 PM MST for 4 counties in Colorado. It took effect at Nov 11, 2015, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2015, 3:04 PM MST (22:04 UTC)
In effect from
Nov 11, 2015, 5:00 AM MST
Expired
Nov 10, 2015, 3:01 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS75 KPUB 092204
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MST MON NOV 9 2015

COZ095>099-100615-
/O.NEW.KPUB.HW.A.0001.151111T1200Z-151112T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
304 PM MST MON NOV 9 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. 

* LOCATION...BACA...BENT...KIOWA AND PROWERS COUNTIES IN EASTERN
  COLORADO. 

* CAUSE AND TIMING...A STRONG WINTER STORM WILL PASS JUST NORTH OF
  THE REGION DURING THE DAY WEDNESDAY...BRINGING HIGH WINDS TO
  MUCH OF EASTERN COLORADO. THE WINDIEST PERIOD WILL LIKELY OCCUR
  FROM SHORTLY AFTER SUNRISE WEDNESDAY INTO EARLY WEDNESDAY
  AFTERNOON. 

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. 
 
* IMPACT...STRONG CROSSWINDS ON EAST TO WEST HIGHWAYS WILL MAKE
  TRAVEL DIFFICULT...ESPECIALLY ALONG HIGHWAY 50 FROM LAS ANIMAS
  EASTWARD AND ALONG HIGHWAY 96 THROUGH KIOWA COUNTY. SOME
  COMMERCIAL POWER INTERRUPTION IS ALSO POSSIBLE. AREAS OF BLOWING
  DUST MAY OCCUR AS WELL...WITH REDUCED VISIBILITY...ESPECIALLY
  AROUND LAMAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
925 
WWUS75 KPUB 100244
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MST MON NOV 9 2015

COZ095>099-101200-
/O.CON.KPUB.HW.A.0001.151111T1200Z-151112T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
744 PM MST MON NOV 9 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...A STRONG WINTER STORM WILL MOVE THROUGH
  NORTHEAST COLORADO WEDNESDAY...BRINGING HIGH WINDS TO MUCH OF
  SOUTHEAST COLORADO. THE STRONGEST WINDS WILL LIKELY OCCUR
  FROM WEDNESDAY MORNING INTO THE AFTERNOON.

* WIND...NORTHWEST 30 TO 40 GUSTING TO 60 MPH.

* IMPACT...STRONG CROSSWINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS...LIKE HIGHWAYS 50
  AND 96. AREAS OF BLOWING SNOW AND DUST MAY DROP VISIBILITIES TO
  NEAR ZERO AT TIMES. POWER DISRUPTIONS MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS HIGH
WINDS TO DEVELOP. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
TO AT LEAST 58 MPH...ARE POSSIBLE. CONTINUE TO MONITOR THE LATEST
FORECASTS. THE HIGH WIND WATCH MAY BE UPGRADED TO HIGH WIND WARNING
IF THE THREAT BECOMES MORE CERTAIN.

&&

$$
419 
WWUS75 KPUB 101104
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
404 AM MST TUE NOV 10 2015

COZ095>099-101915-
/O.CON.KPUB.HW.A.0001.151111T1200Z-151112T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
404 AM MST TUE NOV 10 2015

...A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...A STRONG WINTER STORM WILL MOVE ACROSS EAST
  CENTRAL COLORADO FROM LATER TONIGHT INTO WEDNESDAY...BRINGING
  HIGH WINDS TO MUCH OF SOUTHEASTERN COLORADO. THE STRONGEST WINDS
  WILL LIKELY OCCUR FROM LATE TONIGHT INTO WEDNESDAY AFTERNOON.

* WIND...NORTHWEST 30 TO 40 GUSTING TO 60 MPH AT TIMES.

* IMPACT...STRONG CROSSWINDS WILL BE CAPABLE OF CREATING HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY ON EAST WEST ROADS...INCLUDING
  BUT NOT LIMITED TO HIGHWAYS 50 AND 96. AREAS OF BLOWING SNOW
  AND OR DUST MAY DROP VISIBILITIES TO NEAR ZERO AT TIMES. POWER
  DISRUPTIONS MAY ALSO BE NOTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS HIGH
WINDS TO DEVELOP. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
TO AT LEAST 58 MPH...ARE ANTICIPATED. CONTINUE TO MONITOR THE
LATEST FORECASTS. THE HIGH WIND WATCH MAY BE UPGRADED TO HIGH WIND
WARNING IF THE THREAT BECOMES MORE CERTAIN.

&&

$$
600 
WWUS75 KPUB 101806
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MST TUE NOV 10 2015

COZ095>099-110215-
/O.CON.KPUB.HW.A.0001.151111T1200Z-151112T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1106 AM MST TUE NOV 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...A STRONG WINTER STORM WILL MOVE ACROSS EAST
  CENTRAL COLORADO FROM LATER TONIGHT INTO WEDNESDAY...BRINGING
  HIGH WINDS TO MUCH OF SOUTHEASTERN COLORADO. THE STRONGEST WINDS
  WILL LIKELY OCCUR FROM EARLY MORNING INTO MID AFTERNOON ON
  WEDNESDAY. 

* WIND...NORTHWEST 30 TO 40 GUSTING TO 60 MPH. 

* IMPACT...STRONG CROSSWINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS... INCLUDING HIGHWAYS
  50 AND 96. AREAS OF BLOWING SNOW AND OR DUST MAY DROP
  VISIBILITIES TO NEAR ZERO AT TIMES. POWER DISRUPTIONS MAY ALSO
  BE NOTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS HIGH
WINDS TO DEVELOP. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
TO AT LEAST 58 MPH...ARE ANTICIPATED. CONTINUE TO MONITOR THE
LATEST FORECASTS. THE HIGH WIND WATCH MAY BE UPGRADED TO HIGH
WIND WARNING IF THE THREAT BECOMES MORE CERTAIN.

&&

$$
187 
WWUS75 KPUB 102201
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MST TUE NOV 10 2015

COZ095>099-110615-
/O.UPG.KPUB.HW.A.0001.151111T1200Z-151112T0000Z/
/O.NEW.KPUB.HW.W.0001.151111T1200Z-151112T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
301 PM MST TUE NOV 10 2015

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...A STRONG WINTER STORM WILL MOVE ACROSS EAST
  CENTRAL COLORADO FROM LATE TONIGHT THROUGH WEDNESDAY...BRINGING
  HIGH WINDS TO MUCH OF SOUTHEASTERN COLORADO. THE STRONGEST WINDS
  WILL LIKELY OCCUR FROM EARLY MORNING INTO MID AFTERNOON ON
  WEDNESDAY.

* WIND...NORTHWEST 30 TO 40 GUSTING TO 65 MPH.

* IMPACT...STRONG CROSSWINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS... INCLUDING HIGHWAYS
  50 AND 96. AREAS OF BLOWING SNOW AND DUST MAY DROP VISIBILITIES
  TO NEAR ZERO ON AREA ROADWAYS. POWER DISRUPTIONS MAY ALSO BE
  POSSIBLE. LOOSE OUTDOOR LAWN FURNITURE...SUCH AS CHAIRS AND
  TABLES...COULD BECOME AIRBORNE AND DAMAGED. TAKE PRECAUTION TO
  SECURE LOOSE OUTDOOR ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR HAZARDOUS HIGH
WINDS TO DEVELOP. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
TO AT LEAST 58 MPH...ARE ANTICIPATED. CONTINUE TO MONITOR THE
LATEST FORECASTS. THE HIGH WIND WATCH MAY BE UPGRADED TO HIGH
WIND WARNING IF THE THREAT BECOMES MORE CERTAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 9, 10:07 AM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Nov 9, 10:07 AM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MST MON NOV 9 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 459 AM MST MON NOV 9 2015

ANOTHER MILD DAY EXPECTED WITH TEMPERATURES WARMING A FEW DEGREES
OVER YESTERDAY...PARTICULARLY ACROSS THE PLAINS AND I-25 CORRIDOR.
WEST COAST UPPER TROF WILL MOVE TOWARD THE GREAT BASIN TONIGHT INTO
TUESDAY.  THIS WILL RESULT IN INCREASING SOUTHWEST FLOW ACROSS THE
HIGHER AREAS TODAY INTO TONIGHT.  WITH UPPER TROF STILL WELL OFF TO
THE WEST TODAY...WINDS DO NOT LOOK STRONG ENOUGH TO RESULT IN FIRE
WEATHER CONCERNS JUST YET.  IN FACT...LOWERING PRESSURES ALONG THE I-
25 CORRIDOR WILL PULL SFC WINDS SOUTHEASTERLY ACROSS THE MAJORITY OF
THE SOUTHEAST PLAINS.  THIS MAY KEEP US FROM REALIZING FULL
POTENTIAL OF THE WARMING ALOFT...AND HAVE KEPT TEMPERATURES TODAY IN
THE MID 60S ACROSS THE PLAINS.

TONIGHT...LEE TROF WILL KEEP WESTERLY DRAINAGE WINDS CONTINUING
THROUGH THE NIGHT...AND MT PEAK WINDS WILL BE ON THE INCREASE AHEAD
OF THE APPROACHING SYSTEM.  THIS WILL KEEP MIN TEMPS ON THE MILD
SIDE...WITH SOME AREAS STAYING IN THE LOWER 40S ALONG THE LOWER
EASTERN SLOPES TO THE WEST OF I-25.  STILL LOOKS LIKE PRECIPITATION
WILL HOLD OFF UNTIL THE TUESDAY TIME FRAME...BUT CLOUDS WILL BE ON
THE INCREASE OUT WEST. -KT

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 459 AM MST MON NOV 9 2015

MAIN ISSUES DURING THE LONGER TERM CONTINUE TO INCLUDE SNOW
AMOUNTS...POPS...TEMPERATURES AND GUSTY WINDS AS WELL AS
LOCALIZED ELEVATED FIRE WEATHER THREATS AT TIMES.

METEOROLOGICAL FOCUS CONTINUES TO REMAIN ON THE AMOUNT OF IMPACT
THAT PROJECTED DEVELOPING STORM SYSTEM WILL HAVE ON THE FORECAST
DISTRICT...ESPECIALLY FROM LATER TUESDAY INTO WEDNESDAY.

TUESDAY SHOULD BEGIN DRY ACROSS THE FORECAST DISTRICT IN
COMBINATION WITH ABOVE SEASONAL EARLY TO MID NOVEMBER TEMPERATURES
AND LOCALIZED GUSTY WINDS. THEN A RELATIVELY VIGOROUS AND QUICK
MOVING CLOSED UPPER LOW LOCATED OVER SOUTHERN UTAH AT 00Z
WEDNESDAY IS PROJECTED TO MOVE ACROSS THE CWFA TUESDAY NIGHT AND
THEN INTO NORTH-CENTRAL KANSAS BY 18Z WEDNESDAY BEFORE SHIFTING INTO
WISCONSIN BY 06Z THURSDAY.

PER LATEST COMPUTER SIMULATIONS...PV ANALYSIS AND FORECAST MODEL
SOUNDINGS...IT APPEARS THAT THE HIGHEST POTENTIAL FOR UNSETTLED
METEOROLOGICAL CONDITIONS(INCLUDING AREAS OF SNOW/BLOWING
SNOW...WINDY CONDITIONS AND COLDER TEMPERATURES)...SHOULD BE
NOTED FROM LATE TUESDAY AFTERNOON INTO WEDNESDAY MORNING.

HAVE ISSUED A WINTER STORM WATCH FOR THE WESTERN MOSQUITO RANGE
AND EASTERN LAKE COUNTY ABOVE 11000 FEET...THE EASTERN SAWATCH
MOUNTAINS ABOVE 11000 FEET...WESTERN CHAFFEE COUNTY BETWEEN 9000
AND 11000 FEET...THE LA GARITA MOUNTAINS ABOVE 10000 FEET...THE
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET AND PIKES PEAK ABOVE
11000 FEET DURING THIS TIME-FRAME DUE TO A COMBINATION OF SNOW
AND GUSTY WINDS...ALTHOUGH SOME LOCATIONS IN THE WINTER STORM
WATCH MAY HAVE ISSUES IN REALIZING SNOW CRITERIA.

IN ADDITION...LOCATIONS NEAR THE WATCH LOCATIONS...SUCH AS EL
PASO COUNTY(ESPECIALLY NORTHERN AND EASTERN SECTIONS)...LOWER
ELEVATIONS OF TELLER COUNTY AND POSSIBLY EVEN INTO PORTIONS OF
NORTHEASTERN PUEBLO...CROWLEY AND KIOWA COUNTIES HAVE THE
POTENTIAL OF EXPERIENCING SOME SNOW AND BLOWING SNOW CONDITIONS
...PRIMARILY FROM APPROXIMATELY 09Z TO 18Z WEDNESDAY. AS
ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY AND REFINE WINTER WEATHER
HIGHLIGHTS AS NEEDED.

ALSO...LOCALIZED AREAS OF NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS ARE STILL ANTICIPATED AT TIMES TUESDAY AFTERNOON...PRIMARILY
OVER PORTIONS OF HUERFANO...LAS ANIMAS AND BACA COUNTIES. WFO
PUEBLO CONTEMPLATED ISSUING A FIRE WEATHER HIGHLIGHT...HOWEVER
AFTER COORDINATION WITH SURROUNDING OFFICES...WILL HOLD OFF FOR
NOW AND CONTINUE TO MONITOR LATEST TRENDS.

IT STILL APPEARS THAT A RETURN TO DRIER CONDITIONS SHOULD BE
NOTED FROM THURSDAY INTO THE WEEKEND AS A BASICALLY DRY PATTERN
DEVELOPS OVER SOUTHERN COLORADO.

FINALLY...COOLEST CONDITIONS DURING THE LONGER TERM ARE EXPECTED
FROM WEDNESDAY INTO FRIDAY...WITH WARMEST CONDITIONS PREVAILING
TUESDAY AND THEN AGAIN DURING THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1006 AM MST MON NOV 9 2015

VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THE NEXT 24 HOURS
WITH DIURNALLY DRIVEN WINDS. GUSTY WINDS ARE EXPECTED TO DEVELOP
TUESDAY AFTERNOON ACROSS THE REGION AS AN UPPER LEVEL STORM
APPROACHES THE AREA.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR COZ058-060-061-066-068-082.

&&

AVIATION...MOZLEY
Hazardous weather outlook, Nov 9, 6:19 AM MST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
619 AM MST MON NOV 9 2015

COZ058>089-093>099-101330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
619 AM MST MON NOV 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RELATIVELY VIGOROUS AND QUICK MOVING STORM SYSTEM IS EXPECTED
TO IMPACT THE REGION FROM LATER TUESDAY AFTERNOON INTO
WEDNESDAY. MOUNTAIN SNOWS ARE PROJECTED TO DEVELOP BY LATER
TUESDAY AFTERNOON AND THEN SPREAD EAST FROM TUESDAY NIGHT INTO
WEDNESDAY.

A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING FOR THE WESTERN MOSQUITO RANGE AND
EASTERN LAKE COUNTY ABOVE 11000 FEET...THE EASTERN SAWATCH
MOUNTAINS ABOVE 11000 FEET...WESTERN CHAFFEE COUNTY BETWEEN 9000
AND 11000 FEET...THE LA GARITA MOUNTAINS ABOVE 10000 FEET...THE
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET AND PIKES PEAK ABOVE
11000 FEET. TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL
BE POSSIBLE OVER THESE LOCATIONS DURING THIS EVENT.

IN ADDITION...STRONG WINDS...CAPABLE OF PRODUCING BLOWING SNOW
AT TIMES WILL BE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY
MORNING...PRIMARILY NORTH OF HIGHWAY 50.

ALSO...LOCALIZED AREAS OF NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS IS EXPECTED AT TIMES TUESDAY AFTERNOON...PRIMARILY OVER
PORTIONS OF HUERFANO...LAS ANIMAS AND BACA COUNTIES.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS
POTENTIAL DEVELOPING MID-WEEK STORM SYSTEM...ESPECIALLY IF YOU
HAVE TRAVEL OR OUTDOOR ACTIVITIES PLANNED DURING THE TUESDAY
AFTERNOON INTO WEDNESDAY TIME-FRAME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:13 AM MSTWinter Storm WatchPUBChaffee, Conejos, El Paso, Lake, Mineral, Rio Grande and 2 more11 hr
Nov 9, 2:48 PM MSTRed Flag WarningPUBBaca, Huerfano, Las Animas26 hr
Nov 9, 2:56 PM MSTWinter Weather AdvisoryPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more44 hr

Nearby

High Wind Watches in Colorado, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.